Article Text

Download PDFPDF
Immunotherapy-induced coeliac disease in curative lung cancer
  1. Hannah Walton1,
  2. Samantha Hopkins2,
  3. Alan Shand1 and
  4. Shahida Din1
  1. 1Edinburgh IBD Unit, NHS Lothian, Edinburgh, UK
  2. 2Department of Medical Oncology, NHS Lothian, Edinburgh, UK
  1. Correspondence to Dr Hannah Walton; hannah.walton3{at}nhs.net

Abstract

The advent of immunotherapy has revolutionised the treatment of metastatic lung cancer and it has recently been established as the standard of care in the radical treatment of lung cancer. However, immune-related adverse events (IrAEs) frequently occur in patients treated with immunotherapy, and rare IrAEs continue to be identified. We report a case of immunotherapy-induced coeliac disease due to adjuvant durvalumab post-chemoradiotherapy in a patient receiving curative treatment for lung cancer. The patient had raised anti-tissue transglutaminase IgA and histological findings consistent with coeliac disease. This is the first published case report of probable immunotherapy-induced coeliac disease both with the immunotherapy drug durvalumab and in the curative lung cancer setting.

  • coeliac disease
  • lung cancer (oncology)
  • unwanted effects / adverse reactions
  • immunological products and vaccines

Statistics from Altmetric.com

Footnotes

  • Twitter @hanwal9, @@ShahidaDin1

  • Contributors HW performed the endoscopy and wrote the case report. SH wrote the report. AS and SD edited the report.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.